Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2012, 3:28 PM EDT for Wakulla County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 3:28 PM EDT (19:28 UTC)
- Expired
- Apr 3, 2012, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS52 KTAE 031928 SVRTAE FLC129-032000- /O.NEW.KTAE.SV.W.0086.120403T1928Z-120403T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAKULLA COUNTY IN FLORIDA... * UNTIL 400 PM EDT * AT 326 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CRAWFORDVILLE...OR NEAR ARRAN...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLIARDVILLE...SHADEVILLE...BETHEL...WAKULLA SPRINGS AND WAKULLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3031 8439 3025 8417 3011 8447 3019 8455 TIME...MOT...LOC 1929Z 234DEG 16KT 3019 8446 $$ 15-HARRIGAN
1 follow-up statement
950
WWUS52 KTAE 031941
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT TUE APR 3 2012
FLC129-032000-
/O.CON.KTAE.SV.W.0086.000000T0000Z-120403T2000Z/
WAKULLA FL-
341 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL WAKULLA COUNTY...
AT 340 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HILLIARDVILLE...MOVING NORTHEAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3024 8448 3025 8447 3031 8439 3027 8426
3020 8440
TIME...MOT...LOC 1942Z 231DEG 19KT 3026 8438
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:36 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 3, 10:36 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1036 AM EDT Tue Apr 3 2012 .NEAR TERM (Today and Tonight)...Another foggy morning for Tallahassee and surrounding areas. After the fog lifts, moisture will stay high for many areas as some storms pass the region. An upper level impulse in the ridge aloft in combination with conditionally unstable lapse rates around 850-650 mb is causing a system of storms to move through the forecast area today. There are breezy winds ahead of this system and the leading edge has some heavy rain. There is potential for small hail and damaging winds with these storms. They are currently around Panama City to Pensacola, but will lift to the northeast this afternoon. Highs today are expected to reach the mid to upper 80s inland, with 70s to 80s along shore and slightly lower highs to the west where the storm will reach first. Lows tonight will be in the lower 60s. && .Aviation (Through 12 UTC Wednesday)...BR and low level stratus this morning is resistant to lift at the FL and AL sites. Some showers and thunderstorms are near ECP right now and will move northeast later today. With added moisture from this system and calm winds again overnight, BR tomorrow is likely. && .Marine...Winds and seas will remain well below advisory levels today and tomorrow, except for slight bumps in the winds with the approach of an impulse moving eastward today and tonight with the seabreeze. Winds and seas will increase through Friday as a cold front slowly approaches from the west, bringing with it a chance of rain. Winds will shift to the north behind the front late Friday or Saturday as the rain ends. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 61 85 64 83 / 20 30 20 10 50 Panama City 79 65 79 67 77 / 70 30 20 20 50 Dothan 85 62 84 64 81 / 40 30 30 30 50 Albany 86 61 85 63 81 / 30 30 30 20 50 Valdosta 87 61 85 64 83 / 30 30 30 10 50 Cross City 82 62 83 63 82 / 10 30 20 10 50 Apalachicola 78 65 78 66 76 / 50 30 10 10 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Moore/Van Dyke/Godsey
Hazardous weather outlook, Apr 3, 4:05 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT TUE APR 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EDT TUE APR 3 2012 /305 AM CDT TUE APR 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG IS POSSIBLE THIS MORNING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS...WITH MARGINALLY DAMAGING WIND GUSTS OR HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS. A MORE ORGANIZED SEVERE STORM THREAT IS POSSIBLE THURSDAY AS THE WINDS ALOFT INCREASE AHEAD OF A SLOWLY APPROACHING COLD FRONT. HOWEVER...IT IS NOT YET CLEAR WHETHER THIS COLD FRONT WILL BE STRONG ENOUGH TO ORGANIZE THE STORMS INTO A WELL DEFINED THREAT AREA. PLEASE MONITOR FUTURE FORECASTS FOR MORE INFORMATION ABOUT THE POTENTIAL FOR SEVERE STORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Apr 3, 3:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST TALLAHASSEE REGIONAL A/ 30.40N 84.35W
04/03/2012 M62 MPH LEON FL ASOS
KTLH MEASURED A 256/54 KNOT GUST AT 259 PM AND 274/52
KNOT GUST AT 300 PM.
&&
DVDLocal storm report, Apr 3, 3:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 ESE TALLAHASSEE COML 30.54N 84.36W
04/03/2012 LEON FL 911 CALL CENTER
TREE DOWN BLOCKING OLD BAINBRIDGE NEAR THE INTERSECTION
OF BRYANT STREET AND OLD BAINBRIDGE. ALSO PEA SIZED HAIL
IN THE AREA.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:19 AM EDT | Special Marine Warning | TAE | 86 min | |
| Apr 3, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 28 min |
| Apr 3, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 25 min |
| Apr 3, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 34 min |
| Apr 3, 3:38 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Apr 3, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 27 min |
| Apr 3, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 34 min |
| Apr 3, 4:06 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 24 min |
| Apr 3, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 29 min |
| Apr 3, 4:22 PM EDT | Special Weather Statement | TAE | Washington | 38 min |
| Apr 3, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 32 min |
| Apr 3, 4:57 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.